Jump to content

Puzzled ??

CRNA   (947 Views 3 Comments)
by cactus wren cactus wren (Member) Member

6,685 Profile Views; 295 Posts

Quick question....Had a patient come to my unit directly from OR. Had a total knee, had an epidural, injected with marcaine and duramorph. Was totally awake, pain free, could feel touch to middle thighs only, unable to wiggle toes. he complained about intense itching soles of both feet, was absolutely going crazy. CRNA was puzzled, so was ortho doc. Finally went away as feeling returned to LE`s. tried Narcan several times without relief. tried iv Benedryl....no help......Have any of you ever seen this, and any ideas on how to treat??Poor guy was totally miserable.He is a type 2 dm, with small amount of neropathy, would that have caused this ?

Share this post


Link to post
Share on other sites

784 Posts; 11,115 Profile Views

inhibitor and neglected to relate this information? Many people will take anti depressents without consulting a doctor because of the perceived stigma associated with the condition (obtaining the medication from illicit sources). Of course either of these could precipitate a reaction with morphine sulfate.

Share this post


Link to post
Share on other sites

410 Posts; 3,957 Profile Views

Itching is a common SE of spinal and epidural opiods. Little can be done, usually narcan and benadry work.

Share this post


Link to post
Share on other sites
Guest
This topic is now closed to further replies.
×